Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Green Bay, WI

March 31, 2026Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Mar 31, 2026, 12:12 AM CDT for Kewaunee County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2026, 12:12 AM CDT (05:12 UTC)
Expired
Mar 31, 2026, 12:45 AM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 41 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.2 hours before the alert went out and 394 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

448 
WUUS53 KGRB 310512
SVRGRB
WIC061-310545-
/O.NEW.KGRB.SV.W.0007.260331T0512Z-260331T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1212 AM CDT Tue Mar 31 2026

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Kewaunee County in northeastern Wisconsin...

* Until 1245 AM CDT.

* At 1212 AM CDT, a severe thunderstorm was located over Luxemburg,
  or 7 miles south of Bay Shore Park, moving east at 55 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Kewaunee around 1225 AM CDT.

Other locations impacted by this severe thunderstorm include Krok,
Slovan, Gregorville, Rankin, Ellisville, Euren, East Krok, Kodan,
Alaska, and Birchwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4439 8777 4464 8776 4464 8777 4468 8778
      4467 8737 4469 8737 4469 8732 4433 8750
TIME...MOT...LOC 0512Z 277DEG 46KT 4453 8776 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Bersch
2 follow-up statements
348 
WWUS53 KGRB 310532
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1232 AM CDT Tue Mar 31 2026

WIC061-310545-
/O.CON.KGRB.SV.W.0007.000000T0000Z-260331T0545Z/
Kewaunee WI-
1232 AM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL KEWAUNEE COUNTY...

At 1231 AM CDT, a severe thunderstorm was located near Kewaunee,
moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Kewaunee around 1235 AM CDT.

Other locations impacted by this severe thunderstorm include Krok,
Norman, Kewaunee Power Station, Slovan, Rostok, Rankin, Ellisville,
Stangelville, Scarboro, and East Krok.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4439 8775 4454 8772 4459 8752 4461 8741
      4460 8737 4433 8750
TIME...MOT...LOC 0531Z 280DEG 42KT 4447 8763 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Bersch
316 
WWUS53 KGRB 310540
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1240 AM CDT Tue Mar 31 2026

WIC061-310550-
/O.EXP.KGRB.SV.W.0007.000000T0000Z-260331T0545Z/
Kewaunee WI-
1240 AM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEWAUNEE COUNTY WILL
EXPIRE AT 1245 AM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4439 8775 4454 8772 4459 8752 4461 8741
      4460 8737 4433 8750
TIME...MOT...LOC 0540Z 277DEG 46KT 4446 8748 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:57 PM CDT, 6 hours 15 minutes earlier. Its key messages:

  • Mild temperatures this afternoon, with several locations across central Wisconsin reading in the upper 60s to low 70s.
  • Potential for isolated strong storms tonight into Tuesday morning. Main threat with any stronger storms would be hail up to 1 inch. Storms may then re-develop Tuesday afternoon, though confidence in storm coverage and intensity is low.
  • Winter weather impacts are likely Wednesday and Thursday, with both ice and snow accumulations possible.
  • Hydro concerns arise later this week following the passage of two moisture rich systems.
Area forecast discussion, Mar 30, 5:57 PM CDT, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
557 PM CDT Mon Mar 30 2026

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Mild temperatures this afternoon, with several locations across
  central Wisconsin reading in the upper 60s to low 70s.

- Potential for isolated strong storms tonight into Tuesday
  morning. Main threat with any stronger storms would be hail up
  to 1 inch. Storms may then re-develop Tuesday afternoon, though
  confidence in storm coverage and intensity is low.

- Winter weather impacts are likely Wednesday and Thursday, with
  both ice and snow accumulations possible.

- Hydro concerns arise later this week following the passage of
  two moisture rich systems.

&&

.DISCUSSION...
Issued at 1030 AM CDT Mon Mar 30 2026

Rain/storm chances... Main focus for the near-term continues to
revolve around strong or severe storm potential tonight. Expect
scattered showers and embedded storms to develop within WAA regime
ahead of the front later this afternoon as parent low passes to
our south. Overall, not many changes from going forecasts, as dry
air entrainment from high pressure over the northern Plains will
continue to be a hindrance to storm initiation. Additionally, find
it hard to believe that we will get any surface-based convection
given placement north of the boundary, elevated CAPE beginning
~700 to 600 mb, and robust surface capping due to northeast flow
off of Lake Michigan. If anything does manage to fire, greatest
threat looks to be hail given elongated hodographs and steep mid-
level lapse rates. Brief window for light icing (mainly on
elevated surfaces) still appears possible across the far north
late tonight into early Tuesday morning as colder air wraps in
around the back edge of the departing low, though impacts should
be minimal.

As the surface low continues to track into lower Michigan on
Tuesday, a conditional chance exists for storms to re-develop
during the early to mid-afternoon window, mainly over east-central
Wisconsin. Par for the course, storm initiation may be hampered by
lingering cloud debris from early morning convection and whether
or not we can get sufficient surface heating to warm to convective
temperatures. Overall appearance is that of a classic early spring
marginal risk, with low confidence in both storm coverage and
intensity.

Wintry system late week... Following a brief lull in precipitation
on Wednesday, fake spring comes to an end as another Colorado low
treks north into the Great Lakes. Still lots of questions with
this system, though a slew of different p-types seems inevitable.
Ensembles seem to be honing in on the track of the low, which
would bring the main deformation precip shield into Wisconsin by
late Wednesday afternoon. Still remains to be seen whether or not
we end up on the warm or cold side of this system, though concerns
arise as the most recent suite of long-range guidance shows a
prominent warm nose making it into central and east-central
Wisconsin. As such, icing probabilities have trended up
significantly from yesterday's forecast package, with probabilities
for receiving 0.25 inches of ice now standing at around 30 to 50%
across portions of central Wisconsin to the Fox Valley. This is
well-represented in the WSSI-P by a 50 to 70% chance for moderate
winter storm impacts, weighed heavily on ice accumulation.
Snowfall trends have also increased and shifted further north,
with 20 to 40% chances for receiving 6 inches of snow generally
north of Hwy 29. In addition, ample moisture transport from a wide
open Gulf would place east-central Wisconsin near the 99th
percentile for QPF relative to climo, with ECMWF EFI and shift of
tails forecast suggesting higher confidence in boom potential.
Overall, any wobble in surface temperatures and the strength of
the warm layer aloft will play large roles in what the dominant
p-type will be, which bears monitoring in the coming days.

Late week/hydro concerns... Active pattern remains full steam
ahead as 500 mb wave train continues to amplify toward the end of
the week. Another system, albeit slightly warmer, arrives this
weekend and is progged to dump another round of QPF over
northeast Wisconsin. Dominant p-type at this time looks to be
rain, though any changes in the track of the low would change
this. The cumulative effect of two moisture rich systems over the
course of the week will be the development of hydro concerns,
with a signal for river and stream rises already showing up. Minor
flooding would likewise be possible in low-lying and poor drainage
areas.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 556 PM CDT Mon Mar 30 2026

Main aviation concerns revolve around thunderstorm potential and
IFR ceilings as a low system will track south of the region
tonight and Tuesday. VFR conditions will prevail through much of
the evening with mid and high level clouds thickening over the
terminals. Elevated instability and steep mid- level lapse rates
will support isolated to scattered showers and storms, but there
is low predictability with the timing and coverage. Delayed the
prob30 group at KGRB and KATW a couple of hours (05-08Z).

Guidance develops MVFR visibilities over eastern WI due to the
cool, moist onshore flow off Lake Michigan late this evening and
overnight. Confidence is low in this detail for the time being.

Ceilings are expected to drop to MVFR at the terminals around
09z-12z. Confidence has increased for scattered showers and storms
to develop Tuesday morning, with widespread MVFR to IFR ceilings
and MVFR visibilities becoming prevalent.  Confidence is medium
regarding the exact timing of IFR onset.

After the surface low exits Wisconsin, a gradual improvement to
ceilings is expected on Tuesday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Goodin
AVIATION.......MPC
Hazardous weather outlook, Mar 30, 12:45 PM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1245 PM CDT Mon Mar 30 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311745-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1245 PM CDT Mon Mar 30 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected to develop late this evening and
overnight. A stronger storm or two is possible, with hail and
brief heavy rain being the main hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorm re-development will be possible over east-central
Wisconsin early to mid-afternoon on Tuesday, though coverage and
intensity remains uncertain. If any stronger storms were to
develop, the main threat would be hail.

Confidence is increasing for winter weather impacts Wednesday
and Thursday, with both snow and ice accumulations possible. A
combination of snow load, icing, and gusty northeast winds may
result in power outages and broken tree limbs. The Thursday
morning commute will also be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-311745-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1245 PM CDT Mon Mar 30 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Isolated strong storms with hail and brief heavy rain will be
possible late this evening and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated strong storms with hail and brief heavy rain will be
possible Tuesday afternoon.

Goodin

In the hours before

Special weather statement, Mar 30, 10:59 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1059 PM CDT Mon Mar 30 2026

WIZ020-030-031-037-039-074-310445-
Southern Oconto County WI-Waupaca WI-Shawano WI-Marathon WI-Brown WI-
Menominee WI-
1059 PM CDT Mon Mar 30 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BROWN...SOUTHEASTERN
MARATHON...SOUTHERN MENOMINEE...NORTHERN WAUPACA...SOUTHERN OCONTO
AND SHAWANO COUNTIES THROUGH 1145 PM CDT...

At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mosinee to near Bevent to 9 miles
southeast of Wittenberg. Movement was east at 30 mph.

HAZARD...Wind gusts up to 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Weston, Bevent, and Wittenberg around 1105 PM CDT.
  Shawano around 1130 PM CDT.

Other locations impacted by these storms include College Of Menominee
Nation, Birnamwood, Tigerton, Whitcomb, Howard, Frazer Corners,
Angelica, Belle Plaine, Bonduel, and Buckbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4477 8970 4491 8954 4497 8920 4499 8849
      4497 8773 4483 8780 4471 8792 4463 8793
      4464 8790 4455 8794 4456 8819 4459 8819
      4461 8904 4466 8922 4468 8923 4468 8930
TIME...MOT...LOC 0358Z 262DEG 26KT 4481 8961 4478 8929 4473 8901

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Bersch
Local storm report, Mar 30, 11:10 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1110 PM CDT Mon Mar 30 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     Hail             1 N Stockbridge         44.07N 88.30W
03/30/2026  M1.75 Inch       Calumet            WI   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, Mar 30, 11:50 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1150 PM CDT Mon Mar 30 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     Hail             Whitelaw                44.15N 87.83W
03/30/2026  M0.50 Inch       Manitowoc          WI   NWS Employee

1121 PM     Hail             1 S Brillion            44.16N 88.07W
03/30/2026  E1.00 Inch       Calumet            WI   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Mar 31, 12:00 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1200 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     Hail             3 S Kunesh              44.56N 88.19W
03/30/2026  M0.50 Inch       Outagamie          WI   Amateur Radio

&&
Local storm report, Mar 31, 12:01 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1201 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Hail             1 E Navarino            44.61N 88.47W
03/30/2026  M0.70 Inch       Shawano            WI   Public

&&
Local storm report, Mar 31, 12:08 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1208 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     Hail             2 WNW Ashwaubenon       44.50N 88.11W
03/31/2026  M1.25 Inch       Brown              WI   NWS Employee

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:20 PM CDTSpecial Weather StatementGRBMarathon40 min
Mar 30, 10:36 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano39 min
Mar 30, 10:51 PM CDTSpecial Weather StatementGRBCalumet, Winnebago24 min
Mar 30, 10:59 PM CDTSpecial Weather StatementGRBShawano46 min
Mar 30, 11:05 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc25 min
Mar 30, 11:10 PM CDTSpecial Marine WarningGRB65 min
Mar 30, 11:15 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano, Waupaca45 min
Mar 30, 11:26 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc49 min
Mar 30, 11:28 PM CDTSevere Thunderstorm WarningGRBDoor34 min
Mar 30, 11:30 PM CDTSpecial Marine WarningGRB53 min
Mar 30, 11:41 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie49 min
Mar 31, 12:08 AM CDTSpecial Marine WarningGRB67 min
Mar 31, 3:31 AM CDTSmall Craft AdvisoryGRB3 days
Mar 31, 7:07 AM CDTSpecial Weather StatementGRBWood53 min
Mar 31, 7:46 AM CDTSpecial Weather StatementGRBWaushara29 min
Mar 31, 8:10 AM CDTSpecial Weather StatementGRBWaupaca, Waushara, Winnebago50 min
Mar 31, 8:26 AM CDTSpecial Weather StatementGRBWinnebago34 min
Mar 31, 8:50 AM CDTSpecial Weather StatementGRBCalumet40 min
Mar 31, 9:15 AM CDTSpecial Weather StatementGRBManitowoc45 min
Mar 31, 10:57 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc63 min
Mar 31, 11:00 AM CDTSpecial Weather StatementGRBKewaunee30 min
Mar 31, 11:24 AM CDTSpecial Weather StatementGRBWinnebago36 min
Mar 31, 11:54 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc66 min
Mar 31, 2:10 PM CDTWinter Storm WatchGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 8 more13 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.